| Model Number |
M00516950 |
| Medical Device Problem Codes |
Break (1069); Migration (4003)
| Health Effect - Clinical Code |
Dysphagia/ Odynophagia (1815)
| Date of Event |
08/23/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal partially covered stent was implanted in the cardia of the stomach during a gastroscopy with stent placement procedure performed in 2018.According to the complainant, on (b)(6) 2019, the patient presented with dysphagia.The physician checked the stent placement using a scope and confirmed that the stent was broken into two separate pieces.The proximal end of the stent had migrated into the stomach and the other portion of the stent remained in the esophagus.The stent was removed with forceps.Reportedly, the stricture and dysphagia had not resolved and another stent will be implanted at a future date.The patient's current condition was reported to be good.
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: problem code 4003 captures the reportable event of stent migration.Problem code 1069 captures the reportable event of stent broken.Block h10: a fully deployed wallflex esophageal partially covered stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found broken stent wires at the distal end of the stent.The broken and detached section of the wires were not returned.The stent cover was also blackened.The stent was measured to be within specifications.No other issues with the stent were noted.The nature of the malignancy for which the stent was placed, chemotherapy/radiation, and the patient's diet may have contributed to the stent breaking; however, the complainant was unable to provide further information regarding this event, so the exact mechanism of the stent break is difficult to ascertain.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.Additionally, the reported event of stent migration, stent fracture and dysphagia are noted within the dfu as potential adverse events associated with the use of this device.Therefore, the most probable root cause is known inherent risk of device.A device history record (dhr) review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
Event or Problem Description